Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 101, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 15, 2006, 12:11 AM EDT for Franklin County, Indiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2006, 12:11 AM EDT (04:11 UTC)
- Expired
- Apr 15, 2006, 1:00 AM EDT
- In force
- 49 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Franklin County, IN
The radar
The Indianapolis radar (KIND), 104 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 7:58 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 967 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 150411 SVRILN INC047-150500- /O.NEW.KILN.SV.W.0101.060415T0411Z-060415T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1211 AM EDT SAT APR 15 2006 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN SOUTHEAST INDIANA * UNTIL 100 AM EDT * AT 1210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BUENA VISTA...MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... OLDENBURG... BROOKVILLE... IN ADDITION...HAMBURG...METAMORA...PEPPERTOWN...CEDAR GROVE AND MOUNT CARMEL ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3954 8529 3931 8531 3931 8485 3945 8484 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 7:54 PM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, Apr 14, 7:54 PM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 754 PM EDT FRI APR 14 2006 .AVIATION /00Z-24Z/... TOR WATCH TO BEGIN OVER ENTIRE AREA UNTIL 06Z...WITH CURRENT THINKING OF CONVECTIVE TRENDS TO TAKE DEEPEST CONVECTION OVER ESPECIALLY SOUTHERN AND EASTERN TAF SITES. WHILE SCATTERED THUNDERSTORMS ARE EXPECTED AREA WIDE...BEST CHANCE FOR WINDS GREATER THAN 50 KTS AND HAIL WILL BE IN SOUTHERN AND WESTERN TAF SITES THROUGH 04Z. AFTER ABOUT 06-07Z...EXPECT CHAIN OF CONVECTIVE COMPLEXES TO WEAKEN AND HEAD SOUTH AND EAST OF AREA...AS FRONTAL SYSTEM PUSHES INTO NORTHERN KENTUCKY AND WILL STALL OUT NEAR CVG. AFTER A BREAK IN CONVECTION FROM ABOUT 10Z-20Z...NSW WITH WINDS LESS THAN 10KTS AND HIGH CIGS...POTENTIAL EXISTS AGAIN FOR THUNDERSTORMS TO FIRE AGAIN MAINLY IN SOUTHERN TAF SITES TOWARD THE END OF THE TAF PERIOD SATRUDAY. && .PREV DISCUSSION... /ISSUED 300 PM EDT FRI APR 14 2006/ SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... ACTIVE SHORT TERM BEGINS WITH AREA UNDER SEVERE THUNDERSTORM WATCH #184. STRONG SHORT WAVE IN NORTHWEST UPPER FLOW IS INTERACTING WITH LOW LEVEL CONVERGENCE AND INSTABILITY TO PRODUCE CONVECTION. CURRENT AREAS OF CONCERN ARE WEST CENTRAL OHIO AND NORTHERN KENTUCKY WHERE THUNDERSTORMS HAVE RECENTLY DEVELOPED. MODELS ARE OVERESTIMATING CAPE BY ABOUT 1000 J/KG WITH RESPECT TO ILN 18Z SOUNDING. CIRRUS SHIELD FROM INDIANA CONVECTION IS LIMITING INSTABILITY...BUT UPPER DYNAMICS APPEAR STRONG ENOUGH FOR A FEW STRONG TO SEVERE THUNDERSTORMS TO OCCUR. CHANCE FOR THUNDERSTORMS WILL CONTINUE LATE TONIGHT WHEN A FRONT DROPS SOUTH AND STALLS NEAR THE OHIO RIVER. AFTER A BRIEF PERIOD OF DRIER WEATHER EARLY SATURDAY...FRONT WILL REACTIVATE AS IT BEGINS TO LIFT BACK NORTH. THUNDERSTORMS WILL BE POSSIBLE MAINLY SOUTH OF I-70. WHOLE AREA WILL HAVE A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT AS THE FRONT CONTINUES NORTH. THUNDERSTORMS WILL BE LIKELY SUNDAY AND SUNDAY NIGHT IN INCREASING SURFACE CONVERGENCE AHEAD OF APPROACHING LOW PRESSURE. ACTIVITY MAY LINGER INTO MONDAY AS THE LOW CONTINUES SOUTHEAST. MADE LITTLE CHANGE TO PREVIOUS TEMPERATURE FORECAST. ABOVE NORMAL TEMPERATURES WILL PERSIST THROUGH THE SHORT TERM. LONG TERM /MONDAY THROUGH FRIDAY/... WILL START OUT WITH LOW PRESSURE PASSING JUST SOUTH OF THE REGION ON MONDAY BUT PRECIPITATION CHANCES SHOULD DIMINISH THROUGH THE DAY. HIGH PRESSURE WILL BUILD IN FOR TUESDAY. THE NEXT SYSTEM WILL SLOWLY APPROACH THE AREA IN MIDWEEK WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS INCREASING FROM WEDNESDAY INTO THURSDAY. THIS SYSTEM WILL GRADUALLY PUSH OFF TO THE EAST ON FRIDAY. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH THE PERIOD. PREV DISCUSSION... /ISSUED 139 PM EDT FRI APR 14 2006/ AVIATION /18Z-18Z/... AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUING TO MOVE EAST ACROSS INDIANA THIS AFTERNOON. THIS WILL MOVE INTO THE WESTERN SITES AROUND 19-20Z. THIS WILL ALLOW FOR BRIEF MVFR CONDITIONS. SOME TSRA ARE POSSIBLE THIS EVENING AS WELL...BUT HAVE STUCK WITH VCTS DUE TO UNCERTAINTY OF BOUNDARY LOCATION AND TIMING. FRONTAL BOUNDARY LOOKS TO LAY OUT JUST SOUTH OF INTERSTATE 70 SATURDAY. THIS WILL ALLOW FOR WNW WINDS ACROSS THE NORTHERN SITES TOMORROW AND SSW WINDS AT SOUTHERN SITES. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 14, 6:03 AM EDT, 18 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 603 AM EDT FRI APR 14 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-151015- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 603 AM EDT FRI APR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT EARLY MORNING THUNDERSTORMS WILL GIVE WAY TO CLEARING SKIES...WHICH WILL ALLOW THE ATMOSPHERE TO BECOME UNSTABLE QUICKLY. THUNDERSTORMS WILL LIKELY FIRE IN THIS UNSTABLE AIR MASS ALONG A QUASI-STATIONARY BOUNDARY THIS AFTERNOON. FOR THIS REASON THE STORM PREDICTION CENTER HAS ISSUED AN SLIGHT RISK FOR THE WHOLE DAY. THE MAIN THREAT WITH THE AFTERNOON AND EVENING STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FRONTAL BOUNDARY WILL LINGER ACROSS THE REGION THROUGH THE WEEKEND. STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY REQUIRED THIS AFTERNOON AND EVENING. TIPTON
In the hours before
Local storm report, Apr 14, 10:26 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1026 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM HAIL NEW LEBANON 39.74N 84.40W
04/14/2006 E0.75 INCH MONTGOMERY OH AMATEUR RADIO
&&
TIPTONLocal storm report, Apr 14, 10:26 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME OF EVENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1026 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HAIL NEW LEBANON 39.74N 84.40W
04/14/2006 E0.75 INCH MONTGOMERY OH AMATEUR RADIO
&&
TIPTONLocal storm report, Apr 14, 10:28 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1028 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL XENIA 39.69N 83.94W
04/14/2006 E0.75 INCH GREENE OH AMATEUR RADIO
&&
TIPTONLocal storm report, Apr 14, 10:31 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1031 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL BATESVILLE 39.30N 85.22W
04/14/2006 E1.75 INCH RIPLEY IN AMATEUR RADIO
0905 PM TSTM WND DMG WILMINGTON 39.44N 83.83W
04/14/2006 CLINTON OH BROADCAST MEDIA
SEVERAL TREES REPORTED DOWN ACROSS THE COUNTY.
&&
TIPTONLocal storm report, Apr 14, 10:32 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1032 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL MIAMISBURG 39.64N 84.27W
04/14/2006 E0.75 INCH MONTGOMERY OH NWS EMPLOYEE
1018 PM HAIL NEW BREMEN 40.44N 84.38W
04/14/2006 E0.88 INCH AUGLAIZE OH AMATEUR RADIO
&&
TIPTONSpecial weather statement, Apr 15, 12:01 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1201 AM EDT SAT APR 15 2006 KYZ092-093-OHZ077-150445- CAMPBELL KY-KENTON KY-HAMILTON OH- 1201 AM EDT SAT APR 15 2006 ...A STRONG THUNDERSTORM WILL AFFECT HAMILTON...NORTHERN KENTON AND NORTHERN CAMPBELL COUNTIES THROUGH 1245 AM EDT... AT 1157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR CHEVIOT...MOVING EAST AT 50 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. HALF INCH HAIL WAS REPORTED IN DELHI TOWNSHIP ON THE WEST SIDE OF CINCINNATI AT 1155 PM. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CINCINNATI...CRESCENT SPRINGS...ELSMERE...FINNEYTOWN... CRESCENT PARK...ERLANGER...LUDLOW...HYDE PARK...LAKESIDE PARK...FORT MITCHELL AND WYOMING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 8:14 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin | 46 min |
| Apr 14, 8:35 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Ripley | 55 min |
| Apr 14, 8:59 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 46 min |
| Apr 14, 9:28 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 47 min |
| Apr 14, 9:28 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn | 47 min |
| Apr 14, 9:32 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Union | 43 min |
| Apr 14, 11:08 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Ripley | 52 min |
| Apr 14, 11:37 PM EDT | Flash Flood Warning | ILN | Ripley | 113 min |
| Apr 14, 11:37 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn | 38 min |
| Apr 14, 11:49 PM EDT | Severe Thunderstorm Warning | ILN | Ohio | 41 min |
| Apr 15, 12:16 AM EDT | Severe Thunderstorm Warning | ILN | Fayette | 29 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.